Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 239, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 21, 2011, 6:12 PM EDT for Cabell County, Kanawha County, Putnam County, West Virginia. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 6:12 PM EDT (22:12 UTC)
- Expired
- Aug 21, 2011, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Cabell County, WV, Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 18 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:45 PM EDT | TSTM WND DMG | Charleston, WV | ...CORRECTION FOR TIME AND LOCATION...TREE DOWN NEAR MILE MARKER 99 OF I-64 IN CHARLESTON |
| Aug 21, 6:51 PM EDT | TSTM WND DMG | Ssw Sissonville, WV | TREE DOWN ON LEGG FORK ROAD...ROAD IS COMPLETELY BLOCKED |
| Aug 21, 6:58 PM EDT | TSTM WND DMG | 2 S Fraziers Bottom, WV | 4 TO 5 TREES DOWN ALONG LAKEVIEW DR. TIME ESTIMATED FROM RADAR. |
| Aug 21, 7:03 PM EDT | TSTM WND DMG | South Charleston, WV | TREE DOWN NEAR MILE MARKER 99 OF I-64 IN CHARLESTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
934
WUUS51 KRLX 212212
SVRRLX
WVC011-039-079-212300-
/O.NEW.KRLX.SV.W.0239.110821T2212Z-110821T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
* UNTIL 700 PM EDT
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF ELEANOR TO POCA
TO SISSONVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
WINFIELD TO 6 MILES EAST OF WINFIELD TO 13 MILES EAST OF
WINFIELD...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURRICANE...TEAYS VALLEY...CROSS LANES...ELKVIEW...PINCH...
CLENDENIN...ST. ALBANS...TORNADO...INSTITUTE...DUNBAR...ALUM
CREEK...SOUTH CHARLESTON AND COAL FORK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 17...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3860 8224 3848 8206 3858 8206 3856 8184
3861 8169 3856 8162 3860 8154 3855 8147
3855 8145 3845 8127 3827 8123 3825 8130
3826 8180 3832 8183 3831 8187
TIME...MOT...LOC 2211Z 306DEG 25KT 3853 8203 3850 8174
3855 8161
$$
122 follow-up statements
957
WWUS51 KRLX 212229
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT SUN AUG 21 2011
WVC011-212239-
/O.CAN.KRLX.SV.W.0239.000000T0000Z-110821T2300Z/
CABELL WV-
629 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CABELL COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8184 3856 8162 3855 8145 3845 8127
3827 8123 3825 8130 3826 8180 3831 8181
3832 8183 3832 8188 3848 8206
TIME...MOT...LOC 2229Z 310DEG 26KT 3845 8190 3842 8161
3847 8148
$$
WVC039-079-212300-
/O.CON.KRLX.SV.W.0239.000000T0000Z-110821T2300Z/
PUTNAM WV-KANAWHA WV-
629 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN KANAWHA AND CENTRAL PUTNAM COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TEAYS VALLEY TO CHARLESTON
TO ELKVIEW...OR ALONG A LINE EXTENDING FROM NITRO TO CHARLESTON TO 12
MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCH...CLENDENIN...INSTITUTE...ST. ALBANS...TORNADO...DUNBAR...SOUTH
CHARLESTON...ALUM CREEK...COAL FORK AND POND GAP
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 17...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 91 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAONFALL
AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8184 3856 8162 3855 8145 3845 8127
3827 8123 3825 8130 3826 8180 3831 8181
3832 8183 3832 8188 3848 8206
TIME...MOT...LOC 2229Z 310DEG 26KT 3845 8190 3842 8161
3847 8148
$$
12927
WWUS51 KRLX 212257
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT SUN AUG 21 2011
WVC039-079-212306-
/O.EXP.KRLX.SV.W.0239.000000T0000Z-110821T2300Z/
PUTNAM WV-KANAWHA WV-
657 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KANAWHA AND CENTRAL
PUTNAM COUNTIES WILL EXPIRE AT 700 PM EDT...
THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY.
THEREFORE...THE STORMS NO LONGER POSES A SEVERE WEATHER THREAT...AND
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE
GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8184 3856 8162 3855 8145 3845 8127
3827 8123 3825 8130 3826 8180 3831 8181
3832 8183 3832 8188 3848 8206
TIME...MOT...LOC 2256Z 309DEG 26KT 3833 8171 3830 8142
3835 8129
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 21, 3:00 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT SUN AUG 21 2011 .SYNOPSIS... COLD FRONT CROSSES THIS EVENING. HIGH PRESSURE BUILDS IN MONDAY AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT. A COLD FRONT STALLS OUT THURSDAY NIGHT...AS IRENE REACHES SE US. && .NEAR TERM /THROUGH MONDAY/... FRONTAL BOUNDARY IS NOW APPROACHING CMH/CVG AND MOVING SLOWLY SOUTHEAST. EXPECT IT TO BE JUST EAST OF THE OHIO RIVER BY 00Z AND CROSS THE MOUNTAINS BY 06Z. STORMS HAVE FIRED OUT AHEAD AS ENOUGH DESTABILIZATION HAS OCCURRED DUE TO HEATING...WITH 1000-1500 J/KG OF MLCAPE. WHILE OVERALL FLOW PATTERN IS MARGINAL...CWA COULD GET SKIMMED BY AN AREA OF 40 KNOTS OF 0-6KM BULK SHEAR OVER THE NEXT FEW HOURS ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA. SPC HAS THIS AREA UNDER A SLIGHT RISK...AND A FEW MARGINAL HAIL/WIND EVENTS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING. HAVE TRACKED LIKELY POPS AHEAD OF THE FRONT THROUGH 03Z. THE STORMS HAVE BEEN EFFICIENT RAINFALL PRODUCERS AS WELL...BUT HAVE HAD SUFFICIENT MOVEMENT...SO AS FAR AS FLOODING CONCERNS WILL JUST NEED TO WATCH FOR TRAINING/MULTIPLE HITS IN AN AREA. LINGERING MOISTURE MAY ALLOW SOME SHRA TO CONTINUE IN THE POST-FROPA CYCLONIC FLOW...BUT EXPECT ANY SUCH ACTIVITY TO BE DONE BY 12Z AS HIGH PRESSURE STARTS TO NOSE IN. BRUNT OF VORTICITY IN EASTWARD-MOVING H500 TROUGH REMAINS OFF TO THE NORTH. CLEARING IN THE WEST OVERNIGHT SHOULD ALLOW SOME FOG TO FORM...ESPECIALLY IN AREAS THAT RECEIVE RAIN. MOISTURE GETS TRAPPED UNDERNEATH THE INVERSION IN THE MOUNTAINS...AND FORESEE MORE STRATUS THAN FOG THERE. ONCE MIXING GETS GOING LATER IN THE MORNING...FOG/STRATUS SHOULD LIFT INTO SCT-BKN CU FOR THE AFTERNOON...WITH A FAIR AMOUNT OF SUNSHINE. RAN WITH A ROUGH GUIDANCE BLEND FOR TEMPERATURES TONIGHT. LOWERED MONDAY MAX TEMPS FROM PREVIOUS BUT REMAINED ON THE WARM SIDE OF THE GUIDANCE ENVELOPE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... ADDED SOME FOG ALONG THE WARMER RIVERS FOR LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. OTHERWISE PLEASANT LATE SUMMER WEATHER FIGURED. ACTUALLY LOWERED MINIMUM TEMPERATURES A BIT FOR DAWN TUESDAY. THAT SHOULD BE OUR COOLEST OF THE WEEK. MOISTURE INCREASES ON WEDNESDAY INTO WEDNESDAY NIGHT...BUT DYNAMICS REMAIN WEAK. POPS ONLY IN THE 20 TO 30 PERCENT RANGE FOR NOW. && .LONG TERM /THURSDAY THROUGH SATURDAY/... STRESSING THE SAME THEME AS YESTERDAY...BESIDES THE OBVIOUS KEY TO THE LATER PERIODS...THE TRACK...SPEED...AND STRENGTH OF IRENE... ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS THURSDAY NIGHT INTO FRIDAY. THIS IS THE FRONT THAT APPROACHES US WEDNESDAY NIGHT INTO THURSDAY. STILL HAVE THIS SURFACE FEATURE WEAKENING AND STALLING OVER SOUTHERN WEST VIRGINIA OR SOUTHWEST VIRGINIA THURSDAY NIGHT INTO FRIDAY...WITH THE FRONTAL ZONE ALOFT EVEN FURTHER N. LEFT THE CHANCE POPS FRIDAY NEAR THE OLD FRONT IN SOUTHERN COUNTIES...WITH POPS AOB 14 PCT FOR SE OHIO FRIDAY INTO SATURDAY. POPS INCREASE SATURDAY AND SATURDAY NIGHT FOR OUR EASTERN SLOPE COUNTIES AS THE EXPECTED PATH OF IRENE THROWS MOISTURE WEST. AS THIS DISTANCE...OUR DETERMINISTIC POPS PEAK SATURDAY NIGHT INTO SUNDAY MORNING FOR THE REMAINS OF IRENE...BEFORE DECREASING FROM SW TO NE SUNDAY NIGHT. EVEN HAVE LIKELY POPS FOR OUR MOUNTAINS AT THIS DISTANCE. OF COURSE...THE EXACT STRENGTH OF IRENE AT LANDFALL... SPEED AND TRACK WILL DETERMINE THE EVENTUAL PEAK TIME AND WESTERN GRADIENT OF THE POPS. AS YESTERDAY...STILL HAVE LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON FRIDAY. FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD PICTURE LINGERING CLOUDS AND A FEW SHOWERS WITH THE OLD FRONT...OR THE OTHER SCENARIO...WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH WARMER TEMPERATURES. KEPT MAXIMUM TEMPERATURES BELOW GUIDANCE FOR OUR MOUNTAINOUS COUNTIES SATURDAY AND SUNDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STILL SOME LINGERING SHRA/TSRA FROM MORNING CLUSTER ACROSS CENTRAL WEST VIRGINIA. ACTIVITY NOW FIRING ACROSS OHIO AHEAD OF ADVANCING COLD FRONT. FRONT SHOULD BE JUST EAST OF OHIO RIVER BY 00Z AND PULL ACROSS THE MOUNTAINS AROUND MIDNIGHT. MOST AREAS SHOULD BE VFR OUTSIDE OF STORMS...WITH BRIEF IFR/LIFR UNDERNEATH ANY CELLS. GOING TO TRY TO TIME HEAVIEST ACTIVITY WITH TEMPOS IN THE TAFS. PRECIP SHOULD BE MOSTLY OVER BY 06Z SAVE FOR LINGERING SHRA IN EASTERN WEST VIRGINIA. FOG TIMING IS TRICKY AND DEPENDS ON CLEARING...BUT FIGURE MOST VALLEYS SHOULD SEE A PERIOD OF IFR OVERNIGHT. THE CENTRAL AND SOUTHERN MOUNTAIN AREAS SHOULD GET MORE STRATUS THAN FOG ACCORDING TO MODEL SOUNDINGS. ONCE MIXING GETS GOING BY MID MONDAY MORNING...MOST AREAS WILL REVERT BACK TO VFR WITH SCT-BKN CU. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM TO LOW ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS AFTERNOON/EARLY EVENING COULD DIFFER. ALSO...FOG TIMING/DEPTH COULD CHANGE DEPENDING ON OVERNIGHT SKY CLEARING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H M H H H H H M HTS CONSISTENCY H H H H M H H H H M M M BKW CONSISTENCY H H H H H H H H H L H H EKN CONSISTENCY M H H H H M H H H M H H PKB CONSISTENCY H H H M H H H H H M M M CKB CONSISTENCY H H H H M H H H H H H M AFTER 18Z MONDAY... NO WIDESPREAD AREAS OF IFR ARE EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...CL SHORT TERM...KTB LONG TERM...KTB AVIATION...CL
Hazardous weather outlook, Aug 21, 4:26 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 426 PM EDT SUN AUG 21 2011 OHZ075-076-083>087-WVZ006>011-014>020-027>031-222030- ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL-MASON- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE STREET AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-222030- PERRY-MORGAN- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-222030- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO- LOGAN-BOONE- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING. ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032>040-046-047-222030- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 426 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE STREET AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEPENDING ON THE EXACT PATH...STRENGTH...AND SPEED OF THE REMAINS OF IRENE...A FLOOD THREAT MAY MATERIALIZE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Local storm report, Aug 21, 3:47 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
347 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 SW DYESVILLE 39.10N 82.25W
08/21/2011 E0.70 INCH MEIGS OH TRAINED SPOTTER
DIME SIZED HAIL REPORTED ALONG WITH ESTIMATED 40 MPH
WINDS...DEAD BRANCHES KNOCKED DOWN FROM TREES
&&
EVENT NUMBER RLX1100833
TAXLocal storm report, Aug 21, 5:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
524 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 SE VINTON 38.94N 82.29W
08/21/2011 GALLIA OH TRAINED SPOTTER
DAMAGE TO MULTIPLE TREES...ONE TREE SPLIT...LARGE
BRANCHES BROKEN ON OTHERS. ESTIMATED WIND GUST AROUND
60MPH.
&&
EVENT NUMBER RLX1100834
TAXLocal storm report, Aug 21, 5:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
528 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG VINTON 38.98N 82.34W
08/21/2011 GALLIA OH 911 CALL CENTER
TREE BLOWN OVER AND BLOCKING STATE ROUTE 160 JUST
OUTSIDE OF VINTON HEADING TOWARDS EWINGTON.
&&
EVENT NUMBER RLX1100835
TAXLocal storm report, Aug 21, 5:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
530 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG VINTON 38.98N 82.34W
08/21/2011 GALLIA OH 911 CALL CENTER
TREE DOWN ON STATE ROUTE 325 JUST OUTSIDE OF VINTON
&&
EVENT NUMBER RLX1100836
TAXLocal storm report, Aug 21, 5:33 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
533 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 5 N GALLIPOLIS 38.89N 82.19W
08/21/2011 GALLIA OH 911 CALL CENTER
70 FOOT TALL TREE BLOWN DOWN INTO POWERLINES AND
BLOCKING BULAVILLE PIKE...POWER IS OUT IN THAT AREA
&&
EVENT NUMBER RLX1100837
TAXSpecial weather statement, Aug 21, 5:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN AUG 21 2011
WVZ007-014-015-212215-
KANAWHA WV-MASON WV-PUTNAM WV-
553 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KANAWHA...PUTNAM
AND SOUTHEASTERN MASON COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WINFIELD...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR WINFIELD AROUND 600 PM...BANCROFT AROUND 605
PM...POCA AROUND 610 PM AND SISSONVILLE AROUND 615 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 37 AND 56 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 105
AND 117 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8191 3861 8168 3856 8163 3857 8160
3851 8149 3827 8176 3855 8208
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:29 AM EDT | Special Weather Statement | RLX | Pleasants | 31 min |
| Aug 21, 8:59 AM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Aug 21, 1:56 PM EDT | Special Weather Statement | RLX | Putnam | 34 min |
| Aug 21, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt | 55 min |
| Aug 21, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane | 19 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 34 min |
| Aug 21, 5:15 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 30 min |
| Aug 21, 5:53 PM EDT | Special Weather Statement | RLX | Putnam | 22 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | RLX | Nicholas | 26 min |
| Aug 21, 7:28 PM EDT | Special Weather Statement | RLX | Nicholas | 17 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.